Alert archive / Kansas / Flash Flood Warnings in 1999
Flash Flood Warning 18, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Jun 19, 1999, 2:30 AM CDT for Harvey County, Kansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 1999, 2:30 AM CDT (07:30 UTC)
- Expired
- Jun 19, 1999, 6:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Harvey County, KS
The radar
The Wichita radar (KICT), 43 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 7.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KICT 190731 FFWICT KSC079-191100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WICHITA KS 230 AM CDT SAT JUN 19 1999 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * FLASH FLOOD WARNING FOR... HARVEY COUNTY IN SOUTH CENTRAL KANSAS * UNTIL 600 AM CDT * AT 219 AM CDT 911 COMMUNICATIONS CENTER REPORTED THAT 2.71 INCHES OF RAIN HAS FALLEN IN NEWTON SINCE MIDNIGHT. THERE IS CONSIDERABLE LOW LAND FLOODING ALONG WITH STREET FLOODING. THE RAIN HAS NOW LET UP A BIT...BUT IS STILL EXPECTED THROUGH THE NIGHT-TIME HOURS. RUNOFF FROM ALL THIS RAIN WILL ONLY MAKE MATTERS WORSE AND RESULT IN WIDESPREAD STREET FLOODING ALONG WITH FLOODING OF CREEKS. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. ELDER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 9:36 PM CDT, 4 hours 54 minutes earlier.
Area forecast discussion, Jun 18, 9:36 PM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE WICHITA KS 935 PM CDT FRI JUN 18 1999 AREAS OF RA/TSRA BECMG MORE NUMEROUS ACROSS CWA ONCE AGAIN. WILL UPDATE ZFP TO REMOVE TIME QUALIFIERS CONCERNING PRECIPITATION. TEMPERATURES ALREADY IN LOWER 60S BUT WITH DWPTS THERE AS WELL AND STEADY WORDING CURRENTLY IN FCST LOOKS GOOD. NO OTHER CHGS PLANNED. .ICT...NONE.
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 5:51 AM CDT | Flash Flood Warning | ICT | Harvey | 4 hr |
Nearby
Flash Flood Warnings in Kansas, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.